Medics confounded as ‘Flakka’ hits PTA: ‘I’ve never experienced anything like this’

A young man was taken to a hospital after showing signs of overdose on 'Flakka'.


A possible case of the infamous ‘Flakka’ drug overdose was witnessed in Pretoria on Thursday night, Pretoria East Rekord reports.

‘Flakka’ – also known as the ‘zombie’ drug – has been a cause for concern among young people, with the drug reported to be widespread in Durban.

Best Care Ambulance services spokesperson Xander Loubser said paramedics were called to a scene last night in Pretoria North, where a young man was acting hysterical, showing signs of a possible flakka overdose.

The young man was taken to an unspecified hospital.

READ MORE: Fourth drug mule for September arrested at Cape Town airport

“I’ve never experienced anything like this.

“The patient was all over the place. He was soaking wet, his heart rate very high, and was constantly hitting his head against the hospital bed.”

Loubser said he was waiting for the hospital to release the results of the blood test to confirm whether he had indeed taken the zombie drug.

Flakka is a new synthetic drug that contains psychoactive substances.

According to Shaun Shelly‚ founder of SA Drug Policy, the drug causes rising temperatures‚ a heightened state of awareness and a lack of sleep.

“It can cause psychosis‚ especially for people who have a predisposition for psychotic states‚” he said.

This can be compounded by taking lots of different drugs at the same time and not sleeping or eating.

 

https://www.citizen.co.za/news/south-africa/fourth-drug-mule-for-september-arrested-at-cape-town-airport/

Read more on these topics

drugs pretoria

Access premium news and stories

Access to the top content, vouchers and other member only benefits